MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP774D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was there any change in the patient¿s post-operative care due to the prolonged procedure? were there any unexpected outcomes or complications as a result of the prolonged surgery time? how long (in minutes) did the surgery prolong? what is the current condition of the patient? did any other tissue was damaged due to searching for the needle? please provide more details.Did x-ray was used to found the needle? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength -= 275 ¿g /m.
 
Event or Problem Description
It was reported that a patient underwent a removal of intracerebral hematoma on (b)(6) 2022 and suture was used.During use on the patient the nurse checked that the outer package was complete, and then put it on the operating table.The nurse clamped the needle and handed it to the operating doctor.After the doctor sewed several needles, the last needle of the meningeal tissue was suddenly broken.After careful searching on and off the stage, the broken part was finally found and could be consistent with the rest.The surgery time was prolonged.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/7/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned additional information: h6 additional information was requested, the following was obtained: * was there any change in the patient¿s post-operative care due to the prolonged procedure? -no.* were there any unexpected outcomes or complications as a result of the prolonged surgery time? -unk * how long (in minutes) did the surgery prolong? -unk * what is the current condition of the patient? - good * did any other tissue was damaged due to searching for the needle? please provide more details.- no.* did x-ray was used to found the needle? - unk.Trade name - irgacare active ingredient(s)- triclosan dosage form - suture/solid/parenteral strength -= 275 ¿g /m.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo 76905 4403
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15326056
Report Number2210968-2022-07129
Device Sequence Number20406692
Product Code GAM
UDI-Device Identifier10705031055513
UDI-Public10705031055513
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP774D
Device Catalogue NumberVCP774D
Device Lot NumberSB2AEJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale